Jump to content


Photo

Lamictal Side Effects


  • Please log in to reply
6 replies to this topic

#1 Sasha

Sasha
  • Members
  • 525 posts
  • Location:USA
  • Interests:Not from or in Ireland....just dreaming of it

Posted 14 June 2005 - 03:25 PM

I was wondering if anyone has heard of developing side effects 7-8 months after starting Lamictal. I'm not sure if this is what's causing these strange but not dangerous(I think) side effects. I'm bruising at the slightest touch of things, I keep losing weight w/o trying, my vision seems to be getting worse (I used to see double as a kid but used exercised to correct and now w/o my glasses on it's almost constand double vision), and I have these white marks on all my fingernails. Anyone else have similar things??

Thanks in advance,
Sasha :)

#2 Katee

Katee
  • Members
  • 1,872 posts
  • Flag:
  • Gender:Female
  • Location:Texas

Posted 14 June 2005 - 03:51 PM

no, I don't, but I'd let the dr. know. Has the dosage been increased recently?

#3 Bacchus

Bacchus
  • Members
  • 2,395 posts
  • Flag:
  • Gender:Not Telling

Posted 14 June 2005 - 07:18 PM

I've been taking Lamictal for about nine months. I wish I was losing weight, but I was last fall when I started taking it--now it's back to the effects of the Depakote.

I have noticed some problems with my eyes, now that you mention it. I hadn't thought about it being related to Lamictal, but I have what I thought were little petite mal seizures. When I'm reading, especially when I'm tired, my focus kind of "jumps off" for a moment (don't know how to describe it, but for a part of a second or so, I'm just not there). I thought it was pretty strange since both Lamictal and Depakote are also anti-convulsants.

I looked at my finger nails, and there aren't any spots. If you do talk to your doctor, I'd be curious to hear what he/she said. I don't see my pdoc for a couple months.

Bacchus

#4 rubenoid

rubenoid
  • Members
  • 3,291 posts
  • Location:USA

Posted 14 June 2005 - 09:38 PM

Curious ... I DO have several new white marks on my fingernails but didn't think anything of them.

Haven't had any of those other side effects though.

#5 tiggervet

tiggervet
  • Members
  • 9,887 posts
  • Flag:
  • Gender:Female
  • Location:Texas

Posted 15 June 2005 - 12:07 AM

someone once told me that the white marks on your fingernails are the fingernail equivalent of bruising.

I don't know what the common side effects of lamictal are, but I'd definitely check with your doctor - the bruising could be a sign that your blood isn't clotting like it should, and should be checked out!

#6 verysadcat

verysadcat
  • Members
  • 4,181 posts
  • Flag:
  • Gender:Female
  • Location:locked in my mind with a crazy person
  • Interests:none. I hate everything.

Posted 15 June 2005 - 12:41 AM

sasha,

check out this site for some lamictal info.

http://www.crazymeds.org/lamictal.html


there's one part that concerns me about your symptoms, the bruising --

"Like other anticonvulsants, Lamictal carries the rare but possible risk for aplastic anemia. Mouse had to deal with it when trying Lamictal (lamotrigine), and we know one person who had to stop taking Tegretol (carbamazepine USP) because of it. So if you see lots of weird bruises that you can't explain, see your doctor immediately!"

so maybe you better go get it checked out.

good luck with it,
Di

#7 snowflakes in space

snowflakes in space
  • Members
  • 2 posts
  • Flag:
  • Gender:Male
  • Interests:not much of anything anymore

Posted 08 November 2009 - 11:11 PM

Dan here
have been surfing to find info on lamictal, and bruising
have been on lamictal for about 3 months now
3 weeks ago one night, I find a huge bruise ,like the size of a
soft ball
on my inner thigh' cant explain it, went to my family Dr the
next day, and she wasnt too worried,

it disapeared in five days ???

then two weeks later I go to my Psych, and told her of it and she
wasnt too alarmed , just went off risperdal after many changes
and cogentin to help with the risperdal side effects, mosty pain

Bipolar I

diagnosed 2 1/2 years ago, after a severe manic
episode MY FIRST , lasted two weeks, then commited to a Psych hospital
havent had another episode again , only have a problem with the other
end of the spectrum... 8-9 months now , bad one !!!

Depakote 1250 mg
Lamictal 150 mg
Zoloft 75 mg

Am concerned if the bruising ever comes back ,
and the rash that they tell U is so dangerous think I should go get
a blood test soon , Just sayin its happened to me,
and open to sugestions


THANX

Edited by snowflakes in space, 08 November 2009 - 11:24 PM.